Acute generalized exanthematous pustulosis (AGEP). Case report.Rev Inst Med Trop Sao Paulo. 2005 May-Jun; 47(3):171-6.RI
Acute Generalized Exanthematous Pustulosis (AGEP) is a drug-induced dermatosis characterized by an acute episode of sterile pustules over erythematous-edematous skin. It is accompanied by an episode of fever, which regresses a few days after discontinuation of the drug that caused the condition or as a result of corticosteroid treatment. The main triggering drugs are antibiotics, mainly beta-lactam ones. Other medications, such as antifungal agents, non steroid anti-inflammatory drugs, analgesics, antiarrhythmic, anticonvulsant and antidepressant drugs, may also be responsible. Histologically, it is characterized by the existence of vasculitis, associated with non-follicular subcorneal pustules. A case of a Caucasian female outpatient unit of Dermatology with AGEP, who presented with generalized pustulosis lesions after the use of cephalosporin for urinary infection is related. The diagnosis was confirmed by the clinical and pathological correlations, the resolution of the dermatosis after discontinuation of the drug and use of systemic corticosteroid treatment, and the recurrence of the disorder after the introduction of a similar drug. The importance of the recognition of this drug-induced dermatosis is given by its main differential clinical and histological diagnoses: generalized pustular psoriasis and subcorneal pustulosis.